Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lipoatrophy and fat accumulation
May 23, 2006

Hi, (1)I need to know if a combination of kaletra, videx EC and zidovir could worsen facial lipoatrophy and/or fat accumulation. i've recently just changed from using triomune (i believe it has stavudine, lamivudine and nevarapine) and changed because i have just developed facial lipoatrophy, thinning of both legs and arms and accumulation of fat around the waist.(2)I've heard that kaletra does not cause any fat loss, but that videx may, would there be a substitution for videx in a regiman like mine.

Response from Dr. Henry

The role of Videx EC in fat loss is not real clear to me (compared to stavudine for example which clearly has been linked to fat loss). AZT can also be associated with fat loss so a switch off thymidine analogues (off AZT or D4T) is often recommended to blunt or sometimes reverse fat loss. Tenofovir or abacavir are often considered as good subsitutes in the US (may not be available where you are). Epivir (3TC or lamivudine) or Emtriva (FTC) are also options to consider depending on your treatment history/presence of resistance, etc. KH



Previous
Effects of FUZEON injection
Next
Mangosteen & AIDS ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement